Thunderstorm Wind, Duval
- When
- July 10, 5:40 PM EST
- Where
- Duval County, 2.83 mi SSE of Jacksonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.310, -81.660
Trees were blown down across a driveway and the street.
Mean layer southwest flow focused the sea breeze collision across the eastern Florida peninsula during the late afternoon. Isolated severe storms developed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Mean layer southwest flow focused the sea breeze collision across the eastern Florida peninsula during the late afternoon. Isolated severe storms developed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 1:30 PM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT TUE JUL 10 2007 .SHORT TERM...WIDE BELT OF SUBTROPICAL HIGHS CURRENTLY EXTEND FROM THE 4 CORNERS REGION ACROSS THE GULF OF MEXICO AND FLORIDA PENINSULA AND INTO THE WESTERN ATLANTIC. A SHORTWAVE TROUGH IS NOTED OVER THE CENTRAL MISSISSIPPI VALLEY REGION WITH A FAIRLY VIGOROUS VORTEX EXTENDING FROM THE NORTHERN GREAT LAKES REGION INTO CANADA. ACROSS THE LOCAL REGION...SURFACE TROUGH CONTINUES TO EXTEND ACROSS THE MID-ATLANTIC STATES TOWARDS CENTRAL GEORGIA...WITH SURFACE RIDGE EXTENDING ACROSS THE CENTRAL FLORIDA PENINSULA. THESE FEATURES CONTINUE TO PROVIDE A SOUTHWEST FLOW REGIME... WITH A DOMINANT GULF COAST SEA BREEZE. IN FACT...ISOLATED CONVECTION HAS DEVELOPED IN WESTERN MARION COUNTY...ASSOCIATED WITH THE GULF COAST SEA BREEZE. GIVEN CLOSE PROXIMITY TO MEAN LAYER RIDGE...ACTIVITY THROUGH THIS EVENING WILL LIKELY REMAIN LIMITED. FOCUS AREA LATER THIS AFTERNOON WILL SHIFT TO EASTERN COUNTIES DUE TO PREVAILING SOUTHWEST FLOW WITH SEA-BREEZE COLLISION LIKELY NEAR THE I-95 CORRIDOR. WITH WEAK SYNOPTIC SCALE FORCING...ACTIVITY SHOULD DISSIPATE DURING THE EVENING HOURS. SUBTROPICAL RIDGE WILL LIKELY HOLD FIRM OVER THE FLORIDA PENINSULA THROUGH WEDNESDAY...ALTHOUGH LEADING SHORTWAVE TROUGH IS EXPECTED TO APPROACH INTERIOR SOUTHEAST GEORGIA WEDNESDAY EVENING. ATMOSPHERIC MOISTURE AND DYNAMICS WILL REMAIN LIMITED UNTIL THE ARRIVAL OF THIS FEATURE...THUS HAVE CAPPED POPS AROUND 20 PERCENT ACROSS MOST OF JAX CWA FOR WEDNESDAY...WITH 30-40 PERCENT POPS FOR EXTREME NORTHWEST SECTION FOR MAINLY LATE AFTERNOON/EVENING ACTIVITY WITH ARRIVAL OF THIS SHORTWAVE. AMPLIFIED PATTERN WILL ENSUE THURSDAY AND FRIDAY AS SERIES OF SHORTWAVE TROUGH DIVE SOUTHEAST ACROSS THE CENTRAL AND EASTERN UNITED STATES...RESULTING IN A LARGE SCALE TROUGH ACROSS THE EASTERN UNITED STATES. ATTENDANT SURFACE FRONTAL BOUNDARY WILL ALSO SLOWLY APPROACH FROM THE NORTHWEST...WITH INCREASING WESTERLY FLOW FROM THE GULF OF MEXICO PROVIDING INFLUX OF MOISTURE AND INSTABILITY. THIS COUPLED WITH MYRIAD LIFTING MECHANISMS WILL PROVIDE INCREASING RAIN CHANCES THROUGH FRIDAY. .LONG TERM (SAT THRU TUE)... MEAN LAYER TROUGH IS FORECAST TO DIG OVER THE EASTERN UNITED STATES SATURDAY WITH ATTENDANT SURFACE BOUNDARY LIKELY STALLING ACROSS CENTRAL PORTIONS OF GEORGIA AND ALABAMA (BUT CANNOT RULE OUT POSITION ACROSS SOUTHERN SECTIONS). THESE FEATURES COUPLED WITH A MOIST AND UNSTABLE ATMOSPHERE WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS DURING BOTH THE DAYTIME AND NIGHTTIME ACROSS A LARGE PORTION OF SOUTHEAST GEORGIA...WITH MAINLY DIURNAL ACTIVITY ACROSS NORTH FLORIDA. WILL INCLUDE AROUND 50 PERCENT POPS FOR SOUTHEAST GEORGIA WITH 30 TO 40 PERCENT POPS ACROSS NORTHEAST FLORIDA...HOWEVER HIGHER POPS MAY BE NEEDED IF FRONTAL POSITION STALLS OVER LOCAL CWA. SUNDAY WILL BE A TRANSITION DAY WITH WEAK PRESSURE PATTERN AS UPPER TROUGH LIFTS NORTHEAST WITH SUBTROPICAL RIDGE BUILDING WEST OVER THE WESTERN ATLANTIC. WILL INCLUDE LOW-END CHANCE POPS DUE TO WEAK SYNOPTIC SCALE FEATURES COUPLED WITH DECREASING ATMOSPHERIC MOISTURE. AN EASTERLY WAVE IS EXPECTED TO CROSS THE FLORIDA PENINSULA SUNDAY NIGHT AND THIS FEATURE WILL MAINLY INFLUENCE OUR WEATHER ON MONDAY. MONDAY...SUBTROPICAL RIDGE WILL CONTINUE TO BUILD IN FROM THE EAST...WITH EASTERLY WAVE ADVANCING WEST INTO THE EASTERN GULF. DEEPER ATMOSPHERIC MOISTURE AND LIFT ASSOCIATED WITH THIS WAVE WILL YET AGAIN BRING CHANCE POPS ACROSS THE BOARD...WITH GREATEST COVERAGE LIKELY ACROSS INTERIOR FLORIDA ZONES. TUESDAY...SUBTROPICAL RIDGE IS FORECAST TO SLOWLY POSITION NORTH OF THE AREA...WITH DEEPENING EASTERLY FLOW PROVIDING SUFFICIENT ATMOSPHERIC MOISTURE TO MAINTAIN CHANCE POPS...WITH GREATEST COVERAGE LIKELY ACROSS OUR INTERIOR ZONES AND DURING THE AFTERNOON DUE TO A DOMINANT EAST COAST SEA BREEZE. && .AVIATION... VFR CONDS EXCEPT FOR ISOLD TSTMS PSBL AT ALL TAF SITES THROUGH 01Z. FOG WILL BE MINIMAL EXCEPT FOR SOME 6SM BR PSBL AT KGNV. && .MARINE... SMALL CRAFT EXERCISE CAUTION CONDS EXPECTED ONCE AGAIN TONIGHT OVER THE OFFSHORE WATERS AS RIDGE REMAINS SOUTH OF THE REGION AND REPEAT PERFORMANCE EXPECTED EACH NIGHT THROUGH FRIDAY NIGHT. SEAS WILL PEAK AT 3 TO 4 FT EACH NIGHT WITH SWLY SURGE...OTHERWISE SEAS OF 2 TO 3 FT EXPECTED THROUGH THE PERIOD. SURF ZONE...LOW RISK OF RIP CURRENTS WILL CONTINUE AS WILL FEEBLE SURF WITH MOSTLY 1 FT OR LESS WITH THE OCCASIONAL 2 FT SURF WITH THE INCOMING TIDE. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 95 74 93 / 20 40 20 30 SSI 79 92 76 92 / 20 20 20 30 JAX 75 94 74 95 / 20 20 20 40 SGJ 76 92 76 92 / 20 20 10 40 GNV 73 95 73 94 / 10 20 10 40 OCF 73 95 73 93 / 10 20 10 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZAPPE/HESS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 455 AM EDT TUE JUL 10 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 455 AM EDT TUE JUL 10 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS SOUTH-CENTRAL GEORGIA...AND ACROSS NORTH-CENTRAL FLORIDA. THUNDERSTORMS MAY BE MORE ISOLATED OVER FAR NORTHERN FLORIDA INTO EXTREME SOUTHEAST GEORGIA. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES. THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN AFTERNOON HEAT INDEX VALUES OF 100 TO 105. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED WEDNESDAY...BECOMING MORE NUMEROUS THURSDAY AFTERNOON THROUGH THE WEEKEND. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD-TO- GROUND LIGHTNING STRIKES. THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN AFTERNOON HEAT INDEX VALUES OF 100 TO 105 WEDNESDAY AND THURSDAY...WITH SLIGHTLY LOWER VALUES FRIDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PLW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 429 PM EDT TUE JUL 10 2007 FLZ031-102115- BRADFORD- 429 PM EDT TUE JUL 10 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF LAWTEY TO 5 MILES NORTHWEST OF STARKE TO 4 MILES SOUTHWEST OF STARKE...MOVING SLOWLY NORTHEAST. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STARKE AND LAWTEY THROUGH 515 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 448 PM EDT TUE JUL 10 2007 FLZ035-036-102130- ALACHUA-GILCHRIST- 448 PM EDT TUE JUL 10 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN ALACHUA AND SOUTHERN GILCHRIST COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF NEWBERRY TO 4 MILES SOUTHEAST OF TRENTON...MOVING SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TRENTON... NEWBERRY AND ARCHER THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 PM EDT TUE JUL 10 2007 FLZ032-102200- CLAY- 458 PM EDT TUE JUL 10 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN CLAY COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF KINGSLEY TO 6 MILES SOUTHWEST OF KINGSLEY...MOVING SLOWLY EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLEY THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 534 PM EDT TUE JUL 10 2007 FLZ032-102230- CLAY- 534 PM EDT TUE JUL 10 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN CLAY COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER ASBURY LAKE...OR 6 MILES SOUTHWEST OF LAKESIDE...MOVING NORTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ASBURY LAKE AND DOCTORS INLET THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 547 PM EDT TUE JUL 10 2007 FLZ030-031-102230- BRADFORD-UNION- 547 PM EDT TUE JUL 10 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND UNION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF JOHNSTOWN...OR 2 MILES SOUTH OF RAIFORD...WITH LITTLE MOVEMENT. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JOHNSTOWN...RAIFORD AND ELLERBEE THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 606 PM EDT TUE JUL 10 2007 FLZ025-032-033-102230- CLAY-DUVAL-ST. JOHNS- 606 PM EDT TUE JUL 10 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN CLAY...NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 606 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF SWITZERLAND...OR 4 MILES WEST OF FRUIT COVE...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND LAKESIDE...SWITZERLAND... ORANGE PARK...DOCTORS INLET...BELLAIR...FRUIT COVE...MANDARIN...UNF AND BAYARD THROUGH 630 PM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
The Jacksonville radar (KJAX), 20 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
2 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Trees were blown down across a driveway and the street.
A lightning strike caused a fire that damaged 5-10 acres but did not endanger any structures along the 700 block of East End Road. The cost of damage was estimated.
Emergency management relayed spotter and public reports of trees down about nine miles west of Bunnell around 840 pm local time. The storm tracked east, and around 917 pm local time, trees and power lines were blown down in Daytona North, which is located about five miles west of Bunnell. By 930 pm local time, power lines were blown down by the storm in Palm Coast along Bainbridge Lane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43236, 47297, 43240, 43231.